Alert archive / New Mexico / Red Flag Warnings in 2014
Red Flag Warning 11, NWS El Paso, TX
NWS El Paso, TX issued this red flag warning at Apr 3, 2014, 7:18 AM MDT for Hudspeth County, Texas; 4 counties in New Mexico. It took effect at Apr 3, 2014, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2014, 7:18 AM MDT (13:18 UTC)
- In effect from
- Apr 3, 2014, 12:00 PM MDT
- Expired
- Apr 3, 2014, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS El Paso, TX
Counties Doña Ana County, NM, Lincoln County, NM, Otero County, NM, Sierra County, NM, Hudspeth County, TX
The radar
The Holloman AFB radar (KHDX), 46 km from the middle of the area, began a volume at 13:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 1.3 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2128 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 247 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
953 WWUS84 KEPZ 031318 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 718 AM MDT THU APR 3 2014 ...CRITICAL FIRE WEATHER CONDITIONS CONTINUE TODAY IN FAR WEST TEXAS AND THE OTERO MESA... .A STRONG UPPER LEVEL TROUGH AND ASSOCIATED COLD FRONT WILL SHIFT EAST OF THE AREA LATER TODAY. A TIGHT PRESSURE GRADIENT WILL REMAIN IN PLACE IN THE WAKE OF THIS SYSTEM...AND THIS WILL LEAD TO THE REDEVELOPMENT OF STRONG AND GUSTY WEST WINDS OVER THE OTERO MESA AND HUDSPETH COUNTY BY MIDDAY. MEANWHILE...CRITICALLY DRY CONDITIONS WILL PERSIST. NMZ112-TXZ056-040200- /O.NEW.KEPZ.FW.W.0011.140403T1800Z-140404T0200Z/ SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-HUDSPETH- 718 AM MDT THU APR 3 2014 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING DUE TO STRONG WINDS AND LOW HUMIDITY FOR PORTIONS OF NEW MEXICO FIRE WEATHER ZONE 112 AND TEXAS FIRE WEATHER ZONE 056... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING. * AREA AFFECTED: THE OTERO MESA PORTION OF NEW MEXICO FIRE WEATHER ZONE 112...AND TEXAS FIRE WEATHER ZONE 056/HUDSPETH COUNTY. OTHER PORTIONS OF NM FIRE ZONE 112 ARE NOT INCLUDED. * TIMING: TODAY FROM NOON TO 8 PM MDT. * WIND: WEST AROUND 25 MPH AT THE 20-FOOT LEVEL WITH GUSTS 30 TO 35 MPH. * HUMIDITY: MINIMUM RH 7 TO 11 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. USE EXTREME CAUTION ESPECIALLY IN FLASHY FUELS SUCH AS CURED GRASSES WHICH ARE COMMON IN THE WARNING AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ HARDIMAN
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Apr 3, 4:40 AM MDT, 2 hours 38 minutes earlier.
Area forecast discussion, Apr 3, 4:40 AM MDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 440 AM MDT THU APR 3 2014 .SYNOPSIS... A PACIFIC TROUGH ALOFT WILL SWEEP ACROSS NEW MEXICO THIS MORNING AND AND OVER THE SOUTHERN PLAINS THIS AFTERNOON. THIS TROUGH WILL ALLOW BREEZY WINDS TO CONTINUE MOST OF THIS MORNING BEFORE SLACKENING OFF THIS AFTERNOON WITH THE TROUGH TO THE EAST. COOLER AIR WILL MOVE IN TODAY WITH HIGH TEMPERATURES ABOUT 10 TO 15 DEGREES COOLER THAN YESTERDAY. ANOTHER TROUGH ALOFT WILL BEGIN SPREADING HIGH CLOUDS INTO THE BORDERLAND FRIDAY THOUGH TEMPERATURES WILL WARM BACK UP TO NORMAL. THE TROUGH WILL REACH ARIZONA SATURDAY MORNING AND THEN EXIT NEW MEXICO SUNDAY MORNING. THIS SYSTEM WILL BRING WINDY CONDITIONS BACK ON SATURDAY AFTERNOON. A SLIGHT CHANCE OF SHOWERS OR A THUNDERSTORM WILL EXIST MUCH OF SATURDAY OVER THE MOUNTAINS AND SIERRA COUNTY. HIGH PRESSURE ALOFT WILL THEN BUILD IN OVER MUCH OF THE WESTERN U.S. SUNDAY AND PERSIST THROUGH MUCH OF NEXT WEEK. TEMPERATURES WILL BEGIN WARMING TO ABOVE NORMAL LEVELS. && .DISCUSSION... SATELLITE IMAGERY SHOWING UPPER TROUGH NOW NEARING THE FOUR CORNERS WITH THE TROUGH EXTENDING DOWN THROUGH SOUTH CENTRAL ARIZONA. TROUGH SHOULD BE EAST OF THE CWA BY AROUND 18-21Z. IN THE MEANTIME WINDS WILL CONTINUE AT A BREEZY CLIP UNTIL THE TROUGH PASSES. TROUGH ALSO GENERATING SOME MID LEVEL CLOUDS JUST ENTERING THE FAR WESTERN ZONES. COULD PRODUCE A FEW SHOWERS OVER THE GILA BUT KEPT THE GRID POPS BELOW 10 FOR THIS AREA. HIGH TEMPS WILL BE ABOUT 10-15 DEGREES COOLER THAN WEDNESDAY. SHORT WAVE RIDGE MOVES OVER NEW MEXICO TONIGHT AND FRIDAY AHEAD OF THE NEXT PACIFIC TROUGH. GFS CONTINUES TO SHOW CONSIDERABLE HIGH LEVEL MOISTURE SO WENT PARTLY CLOUDS IN THE GRIDS FRIDAY/FRIDAY NIGHT WITH LIKELY CIRRUS DECKS. TROUGH AXIS TO NEW MEXICO SATURDAY AFTERNOON. LOW POPS OVER THE NORTHERN ZONES SAT/SAT NIGHT AS MAIN AXIS MOVES OVER THE AREA. NAM SHOWING AIRMASS BECOMING SOMEWHAT UNSTABLE WITH LI'S OF 0 TO -1...AND TT'S OF 47-50...SO A THUNDERSTORM IS ALSO POSSIBLE. INTERESTINGLY THE GFS SHOWS MORE OF A CSI POSSIBILITY FOR THIS AREA RATHER THAN THE CONVENTIONAL INSTABILITY. MODELS NOW A BIT "DIRTIER" WITH THE TROUGH...INDICATING A FEW VORT CENTERS MOVING THROUGH ON THE BACK SIDE OF THE TROUGH. LEFT POPS OUT FOR SUNDAY BUT NEXT SHIFT WILL WANT TO RE-EVALUATE THIS. UPPER RIDGE STRONGLY BUILDS IN OVER THE WESTERN U.S. AS THE TROUGH EXITS EASTWARD. GFS AND ECMWF PRETTY CLOSE IN AGREEMENT FINALLY IN KEEPING RIDGE IN A SLOWLY PROGRESSIVE STATE...WITH THE AXIS REACHING THE CWA THURSDAY. HOWEVER BOTH MODELS ALSO SHOW A VORT CENTER CARVING INTO THE FRONT SIDE OF THE RIDGE MONDAY AND GETTING PRECARIOUSLY CLOSE THE SAC MOUNTAINS WITH SOME PRECIP. FOR NOW WILL ALLOW PRECIP AREA TO REMAIN JUST EAST OF THE CWA. WILL WANT TO SEE HOW MODELS RESOLVE THE FEATURE OVER THE NEXT COUPLE OF RUNS. OTHERWISE DRY FOR MOST OF NEXT WEEK...WITH HIGHS WARMING BACK TO WELL ABOVE NORMAL BY MID WEEK. && AVIATION...VALID 03/12Z-04/12Z... GENLY VFR EXPECTED THRU THE PERIOD. DVLPG OVER THE MOUNTAINS...MAINLY THE BLACK RANGE AND GILA REGION...THIS MORNING...SCT/BKN120 LAYERS 250 WITH A FEW BKN100 -SHRA. SURFACE WINDS WEST 12-17KTS WITH GUSTS TO 25KTS THRU ABOUT 18Z...THEN DIMINISHING TO NORTHWEST 7-12KTS. FIRE WEATHER... UPPER TROUGH WILL MOVE ACROSS NEW MEXICO THIS MORNING...ALLOWING MODERATE WINDS TO CONTINUE UNTIL AROUND NOON...WHEN TROUGH IS FINALLY EAST OF THE FIRE ZONES. A FEW MOUNTAIN SHOWERS ARE POSSIBLE THIS MORNING...OTHERWISE SKIES WILL CLEAR THIS AFTERNOON. TEMPERATURES WILL COOL DOWN BELOW NORMAL...WITH SOME RH RELIEF. MIN RH'S WILL RANGE FROM 10-15% LOWLANDS TO 20S% MOUNTAINS. HIGH PRESSURE ALOFT OVER NEW MEXICO FRIDAY WILL BEGIN WARMING TEMPS BACK TO NORMAL LEVELS. NEXT UPPER TROUGH MOVES OVER THE AREA SATURDAY...PRODUCING WINDY CONDITIONS AND GIVING THE MOUNTAIN ZONES AND NORTHERN LOWLANDS A CHANCE OF SHOWERS OR EVEN A THUNDERSTORM. HIGH PRESSURE ALOFT WILL PERSIST OVER THE AREA SUNDAY THROUGH MUCH OF NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 69 44 73 50 72 / 0 0 0 0 0 SIERRA BLANCA 70 39 70 42 66 / 0 0 0 0 0 LAS CRUCES 67 39 69 43 68 / 0 0 0 0 0 ALAMOGORDO 65 40 65 42 65 / 0 0 0 0 10 CLOUDCROFT 43 28 49 32 50 / 0 0 0 0 10 TRUTH OR CONSEQUENCES 65 36 66 42 63 / 0 0 0 0 10 SILVER CITY 57 32 63 37 61 / 0 0 0 0 10 DEMING 66 39 68 40 66 / 0 0 0 0 0 LORDSBURG 65 38 69 40 67 / 0 0 0 0 10 WEST EL PASO METRO 68 43 72 47 71 / 0 0 0 0 0 DELL CITY 71 33 73 42 73 / 0 0 0 0 0 FORT HANCOCK 72 40 75 46 74 / 0 0 0 0 0 LOMA LINDA 60 38 62 44 63 / 0 0 0 0 0 FABENS 70 35 74 49 73 / 0 0 0 0 0 SANTA TERESA 67 40 70 45 69 / 0 0 0 0 0 WHITE SANDS HQ 66 39 69 47 68 / 0 0 0 0 0 JORNADA RANGE 66 39 70 40 68 / 0 0 0 0 0 HATCH 65 40 65 41 67 / 0 0 0 0 0 COLUMBUS 67 40 71 44 66 / 0 0 0 0 0 OROGRANDE 68 37 70 42 66 / 0 0 0 0 0 MAYHILL 53 27 54 34 54 / 0 0 0 0 10 MESCALERO 54 30 49 34 49 / 0 0 0 0 10 TIMBERON 52 32 54 32 56 / 0 0 0 0 10 WINSTON 58 33 58 34 57 / 0 0 0 0 10 HILLSBORO 58 36 62 42 59 / 0 0 0 0 10 SPACEPORT 63 38 67 40 65 / 0 0 0 0 10 LAKE ROBERTS 58 30 61 32 55 / 0 0 0 0 10 HURLEY 59 32 64 36 62 / 0 0 0 0 10 CLIFF 63 32 65 30 64 / 0 0 0 0 10 MULE CREEK 61 29 60 27 61 / 0 0 0 0 10 FAYWOOD 58 35 64 38 64 / 0 0 0 0 10 ANIMAS 68 39 68 42 66 / 0 0 0 0 0 HACHITA 67 38 70 40 69 / 0 0 0 0 0 ANTELOPE WELLS 69 39 70 40 65 / 0 0 0 0 0 CLOVERDALE 65 37 65 40 62 / 0 0 0 0 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...WIND ADVISORY UNTIL 6 AM MDT EARLY THIS MORNING FOR NMZ413. TX...WIND ADVISORY UNTIL 6 AM MDT EARLY THIS MORNING FOR TXZ419. && 17 HEFNER
Hazardous weather outlook, Apr 3, 6:41 AM MDT, 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 641 AM MDT THU APR 3 2014 NMZ401>417-TXZ418>424-041215- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 641 AM MDT THU APR 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...TODAY AND TONIGHT. BREEZY WINDS THIS MORNING THEN DIMINISHING THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. BREEZY WINDS WILL DEVELOP AGAIN ON SATURDAY...WITH A SLIGHT CHANCE OF MOUNTAIN SHOWERS. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE. HEFNER
Nearby
Red Flag Warnings in New Mexico, 2014Red Flag Warnings in Texas, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.